Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 466, NWS Norman, OK

June 12, 2009Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2009, 10:05 PM CDT for Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2009, 10:05 PM CDT (03:05 UTC)
Expired
Jun 12, 2009, 10:45 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:39 PM CDT, 7 hours 26 minutes earlier.

Area forecast discussion, Jun 12, 2:39 PM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT FRI JUN 12 2009

.DISCUSSION...
LARGE COMPLEX OF STORMS MOVED ACROSS PORTIONS OF NORTHERN AND
EASTERN OK EARLIER TODAY AND HAS LEFT SEVERAL RESIDUAL BOUNDARIES
BEHIND ACROSS THE AREA. DRYLINE ALSO TAKING SHAPE NEAR OUR WESTERN
NORTH TEXAS ZONES AND POINTS SOUTH. THESE MAY ALL ACT A FOCI FOR TSTM
DEVELOPMENT LATER TODAY... ALTHOUGH MIDDAY SOUNDING SHOWED
SUBSTANTIAL CAP REMAINS IN PLACE. IF STORMS DO DEVELOP THEY WOULD
LIKELY BECOME SEVERE AS SUBSTANTIAL CAPE EXISTS IF ABLE TO BE
TAPPED. WILL ALSO NEED TO MONITOR EASTERN COLORADO FOR ANOTHER
COMPLEX OF STORMS TO BECOME ORGANIZED... WHICH WOULD THEN MAKE A RUN
AT NORTHERN OK LATE TONIGHT AND SAT MORNING... ALTHOUGH THIS APPEARS
A LITTLE LESS LIKELY THAN LAST NIGHT.

WILL CONT TO HAVE TO MONITOR MAIN SYNOPTIC BOUNDARY THROUGH THE
UPCOMING WEEKEND INTO THE FIRST PART OF NEXT WEEK AS IT WILL REMOVE
ACROSS THE AREA. ALTHOUGH OTHER CONVECTIVE BOUNDARIES MAY PLAY MORE
PROMINENT ROLE ON DAY-TO-DAY BASIS. WILL KEEP SOME HIGHER POPS GOING
THROUGH THE WEEKEND BEFORE ATTEMPTING TO DRY THINGS OUT AND HEAT
THINGS UP NEXT WEEK AS UPPER RIDGE BUILDS INTO THE PLAINS.
HOWEVER... LATEST GFS RETROGRADES THE RIDGE WEST INTO THE
INTERMOUNTAIN WEST AS LARGER SCALE TROUGH DEVELOP ACROSS EASTERN
HALF OF COUNTRY. THIS WOULD AID IN DEVELOPING NORTHWEST FLOW OVER
THE AREA AND A RETURN TO MORE ACTIVE WEATHER BY FOLLOWING WEEKEND
WITH POTENTIAL FOR MAINLY NOCTURNAL MCS AFFECTING AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  92  69  91 /  30  20  40  40
HOBART OK         69  94  70  95 /  20  20  40  30
WICHITA FALLS TX  72  96  74  95 /  30  20  50  30
GAGE OK           62  87  65  92 /  20  20  30  30
PONCA CITY OK     65  87  66  87 /  20  20  30  30
DURANT OK         75  94  74  93 /  30  20  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/30
Hazardous weather outlook, Jun 12, 9:40 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT FRI JUN 12 2009

OKZ004>048-050>052-TXZ083>090-131000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
940 PM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTH OF A CHEYENNE TO CHICKASHA
TO PAULS VALLEY AND ATOKA LINE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS.

DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS WILL FORM THIS EVENING AND OVERNIGHT
WITHIN AN ELEVATED FRONTAL ZONE ACROSS CENTRAL AND EASTERN OKLAHOMA.
INSTABILITY WILL MORE THAN SUFFICIENT FOR SEVERE STORMS WITH HAIL
NEAR THE SIZE OF GOLFBALLS.  OTHER STORMS MAY MOVE FROM THE CENTRAL
HIGH PLAINS AND INTO PARTS OF NORTHERN OKLAHOMA DURING THE OVERNIGHT
HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER OR NEAR OKLAHOMA AND
NORTH TEXAS THROUGH THE WEEKEND. HIGH PRESSURE BUILDING NORTHWARD
FROM TEXAS WILL HAVE A TENDENCY TO SUPPRESS THUNDERSTORM
DEVELOPMENT. HOWEVER...WITH THE BOUNDARY CLOSE BY...ALONG WITH
PLENTY OF MOISTURE AND MODERATE TO STRONG JET STREAM FLOW...
THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY INTO EARLY NEXT
WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.

In the hours before

Local storm report, Jun 12, 8:24 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             RINGLING                34.18N 97.59W
06/12/2009  E1.00 INCH       JEFFERSON          OK   LAW ENFORCEMENT

&&

DEW
Special weather statement, Jun 12, 8:47 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT FRI JUN 12 2009

OKZ046-130215-
CARTER OK-
847 PM CDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF LONE GROVE AT
846 PM CDT...MOVING NORTHEAST AT 20 MPH.

ALTHOUGH THIS STORM IS WEAKENING...SMALL HAIL...BRIEF HEAVY
RAIN...AND GUSTY WINDS ARE POSSIBLE AS IT MOVES TOWARD ARDMORE.
Local storm report, Jun 12, 8:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             2 S HEALDTON            34.20N 97.49W
06/12/2009  E1.25 INCH       CARTER             OK   FIRE DEPT/RESCUE

            QUARTER TO HALF DOLLAR HAIL.

&&

DEW
Special weather statement, Jun 12, 9:55 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT FRI JUN 12 2009

OKZ025-026-130330-
LINCOLN OK-OKLAHOMA OK-
955 PM CDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND OKLAHOMA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF MEEKER AT 955 PM
CDT...MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.

PEOPLE IN LINCOLN AND OKLAHOMA COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 12, 9:57 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CDT FRI JUN 12 2009

OKZ029-130330-
CLEVELAND OK-
957 PM CDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORMAN AT 957 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.

PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND
OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 12, 9:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT FRI JUN 12 2009

OKZ029-130330-
CLEVELAND OK-
959 PM CDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER NORMAN AT 957 PM CDT...MOVING
SOUTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.

PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND
OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningOUNJefferson45 min
Jun 12, 7:57 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love48 min
Jun 12, 8:42 PM CDTSevere Thunderstorm WarningOUNJefferson35 min
Jun 12, 10:09 PM CDTSevere Thunderstorm WarningOUNCleveland66 min
Jun 12, 10:24 PM CDTTornado WarningOUNCleveland, McClain, Pottawatomie51 min
Jun 12, 10:45 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole60 min
Jun 12, 11:16 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie59 min
Jun 12, 7:22 PM CDTSevere Thunderstorm WarningOUNClay27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.